Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 151, NWS Tulsa, OK

May 24, 2019Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 24, 2019, 7:35 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2019, 7:35 PM CDT (00:35 UTC)
Expired
May 24, 2019, 8:30 PM CDT
In force
55 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Possible
Hail
0.88 in
Wind
70.0 mph

Counties Osage County, OK, Pawnee County, OK

The radar

The Vance AFB radar (KVNX), 119 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 2:18 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2019-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1815 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2019-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1815 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
1.2
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted.

873 
WUUS54 KTSA 250035
SVRTSA
OKC113-117-250130-
/O.NEW.KTSA.SV.W.0151.190525T0035Z-190525T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
735 PM CDT Fri May 24 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Central Osage County in northeastern Oklahoma...
  Pawnee County in northeastern Oklahoma...

* Until 830 PM CDT.

* At 734 PM CDT, severe thunderstorms were located along a line
  extending from 3 miles southwest of Tonkawa to 2 miles west of
  Marland to 4 miles north of Lake Mcmurtry, moving northeast at 55
  mph.

  HAZARD...70 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations in or near the path include...
  Pawhuska...                       Pawnee...
  Hominy...                         Cleveland...
  Fairfax...                        Shidler...
  Wynona...                         Ralston...
  Burbank...                        Hallett...
  Blackburn...                      Maramec...
  Skedee...                         Grainola...
  Foraker...                        Pearsonia...
  Sooner Lake...                    Southwestern Kaw Lake...
  Webb City...                      Apperson...

A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Oklahoma.

LAT...LON 3700 9647 3691 9633 3642 9633 3616 9662
      3616 9681 3624 9682 3625 9692 3633 9693
      3634 9703 3651 9703 3658 9689 3660 9692
      3659 9705 3668 9706 3670 9703 3668 9694
      3675 9689 3674 9683 3678 9675 3700 9675
TIME...MOT...LOC 0034Z 242DEG 47KT 3664 9735 3657 9719 3624 9719 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...70MPH
 
$$
1 follow-up statement
560 
WWUS54 KTSA 250105
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
805 PM CDT Fri May 24 2019

OKC113-117-250130-
/O.CON.KTSA.SV.W.0151.000000T0000Z-190525T0130Z/
Osage OK-Pawnee OK-
805 PM CDT Fri May 24 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL OSAGE AND PAWNEE COUNTIES...

At 804 PM CDT, severe thunderstorms were located along a line
extending from 5 miles northwest of Kaw Lake to 4 miles northwest of
Burbank to 4 miles west of Pawnee, moving northeast at 55 mph.

HAZARD...70 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations in or near the path include...
Pawhuska...                       Pawnee...
Hominy...                         Cleveland...
Fairfax...                        Shidler...
Wynona...                         Ralston...
Burbank...                        Hallett...
Blackburn...                      Maramec...
Skedee...                         Grainola...
Foraker...                        Pearsonia...
Sooner Lake...                    Southwestern Kaw Lake...
Webb City...                      Apperson...

A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Oklahoma.

LAT...LON 3700 9647 3691 9633 3642 9633 3616 9662
      3616 9681 3624 9682 3625 9692 3633 9693
      3634 9703 3651 9703 3658 9689 3660 9692
      3659 9705 3668 9706 3670 9703 3668 9694
      3675 9689 3674 9683 3678 9675 3700 9675
TIME...MOT...LOC 0104Z 241DEG 47KT 3682 9693 3675 9678 3633 9688 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...70MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:36 PM CDT, 59 minutes earlier.

Area forecast discussion, May 24, 6:36 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
636 PM CDT Fri May 24 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Aviation impacts will be largely tied to convection spreading into
NE OK later this evening. A period of MVFR to IFR conditions are
likely as storms pass through NE OK terminals with storms likely
to move away from the region by the early morning hours on
Saturday. Thereafter, VFR conditions are likely through the
remainder of the forecast period.

&&

.PREV DISCUSSION... /Issued 305 PM CDT Fri May 24 2019/

DISCUSSION...
Atmosphere continues to destabilize this afternoon with strong
surface heating. MLCAPES in the 2000-2500 J/KG range have
developed with moderate deep layer shear north of Interstate 44.
Environment should support the potential for scattered multi/
supercells across aforementioned area this afternoon/evening with
a few tornadoes possible.

The bigger concern at this point is the potential for heavy
rainfall, especially across the Arkansas River basin, which
can not handle any more water at this point. PWAT values are at
least 2 standard deviations above normal across north-central
Oklahoma and south-central Kansas with 1.80 inches currently over
western portions of Osage/Pawnee county. The stronger storms this
afternoon/evening will likely have at least 2 inch an hour rainfall
rates on already saturated grounds, which will likely lead to
flash flooding/excessive runoff. Some of the CAM solutions also
indicate the potential for a squall line to develop west of the
area, potentially impacting northeast Oklahoma by late
evening/overnight. Given all the above, a flash flood watch was
issued through tonight for areas along and north of I-44.

Although the heavy rainfall threat should shift slightly northwest
on Saturday, the Arkansas River basin remains in a moderate risk
in the current excessive rainfall outlook. Major flooding is already
occurring along the Arkansas River and any additional rainfall
would cause higher inflows into area lakes and rivers.

Thunderstorm chances will persist across northeast Oklahoma
through the weekend into early next week as a series of upper
level waves move across in southwest flow aloft. Models in
general agreement with lifting a stronger upper trough into the
central plains Tuesday into Wednesday with more widespread
thunderstorms across eastern Oklahoma and northwest Arkansas. In
addition to the heavy rainfall threat, severe weather will also be
possible during this time. A brief break in the active weather
expected behind the front Thursday into Friday. This however will
be short lived as the moist and unstable air-mass returns for next
weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  85  71  87 /  40  30  30  30
FSM   70  89  69  91 /  10  10  10  10
MLC   70  85  70  86 /  10  10  10  10
BVO   69  83  69  86 /  50  40  50  30
FYV   66  86  66  84 /  10  10  10  20
BYV   69  88  68  88 /  10  10  20  20
MKO   69  84  69  86 /  20  10  20  20
MIO   69  84  69  86 /  40  20  30  30
F10   69  84  70  83 /  20  20  20  20
HHW   68  85  69  88 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Saturday morning for OKZ054>057-
     059>061-064.

AR...None.
&&

AVIATION.....07
Hazardous weather outlook, May 24, 5:14 PM CDT, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
514 PM CDT Fri May 24 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
514 PM CDT Fri May 24 2019

...Severe Weather And Flash Flooding Potentials Tonight...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Mainly Along And Northwest of Interstate 44.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

	Greatest Area of Concern...Northwest Of A Line From Bristow To Nowata.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms are expected to continue to develop across Western
and Central Oklahoma and move into parts of Northeast Oklahoma
this evening. The greater thunderstorm potentials are forecast
along and northwest of Interstate 44...where severe weather
potentials of large hail and damaging winds will be possible. An
isolated tornado potential will also be possible through this
evening...again mainly northwest of Interstate 44 in Northeast
Oklahoma. Thunderstorm chances will continue overnight as
thunderstorms across Northwest Texas are forecast to develop into
a complex and approach the region.

Heavy rainfall will also be main concern with thunderstorms
through tonight. Additional rainfall amounts locally reaching up
around 2 inches may be possible which will likely lead to flash
flooding and excessive runoff on already saturated grounds. The
areas of greater concern are forecast along and northwest of a
line from Bristow to Nowata in Northeast Oklahoma. A flash flood
watch is in effect for most locations along and northwest of
Interstate 44.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY AND SUNDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential...High Wind Potential.
TUESDAY...Severe Thunderstorm Potential...High Wind Potential...Heavy
		  Rain Potential.
WEDNESDAY...Severe Thunderstorm Potential.
THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will remain possible across Northeast
Oklahoma into far Northwest Arkansas through the weekend as a
series of upper level impulses move over the region.
Again...additional rainfall would likely continue flash flooding
concerns as well as the expected long duration mainstem river
flooding. Additional thunderstorm chances are forecast to increase
Tuesday into Wednesday as a low pressure system lifts northeast
through the Plains. Severe weather and also heavy rainfall will
be possible with this system.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:21 PM CDTFlash Flood WarningTSAOsage, Pawnee6 hr
May 24, 8:28 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee62 min
May 24, 8:55 PM CDTSpecial Weather StatementTSANowata, Washington65 min
May 24, 9:21 PM CDTRiver Flood WarningTSAOsage22 hr
May 24, 10:32 PM CDTAreal Flood AdvisoryTSACreek, Nowata, Osage, Pawnee, Rogers, Tulsa and 1 more4 hr
May 24, 11:01 PM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers3 hr
May 25, 8:27 AM CDTRiver Flood WarningTSALeFlore11 days
May 25, 4:08 PM CDTAreal Flood WarningTSAMayes68 hr
May 25, 4:14 PM CDTAreal Flood WarningTSAMayes, Wagoner68 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.